Alert archive / Nebraska / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 128, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Aug 7, 2021, 9:24 PM CDT for Douglas County, Sarpy County, Washington County, Nebraska; Mills County, Pottawattamie County, Iowa. It was in force for 51 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2021, 9:24 PM CDT (02:24 UTC)
- Expired
- Aug 7, 2021, 10:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Mills County, IA, Pottawattamie County, IA, Douglas County, NE, Sarpy County, NE, Washington County, NE
The radar
The Omaha radar (KOAX), 41 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 9:32 PM CDT | HAIL 1 | 1 Ne Papillion, NE | |
| Aug 7, 9:39 PM CDT | TSTM WND DMG | 3 Ese Omaha, NE | REPORT FROM MPING: 3-INCH TREE LIMBS BROKEN; POWER POLES BROKEN. |
| Aug 7, 9:40 PM CDT | HAIL 0.75 | 1 Ne Offutt Afb, NE | AT OFFUTT AFB. |
| Aug 7, 9:46 PM CDT | HAIL 1 | Offutt Afb, NE | |
| Aug 7, 9:47 PM CDT | HAIL 1 | Bellevue, NE | NEAR BELLEVUE UNIVERSITY - QUARTER TO HALF-DOLLAR SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 7, 6:35 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.4 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2933 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1327 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.3
The text
As transmitted.
107
WUUS53 KOAX 080224
SVROAX
IAC129-155-NEC055-153-177-080315-
/O.NEW.KOAX.SV.W.0128.210808T0224Z-210808T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Omaha/Valley Nebraska
924 PM CDT Sat Aug 7 2021
The National Weather Service in Omaha has issued a
* Severe Thunderstorm Warning for...
Northwestern Mills County in southwestern Iowa...
Western Pottawattamie County in southwestern Iowa...
Sarpy County in east central Nebraska...
Southeastern Washington County in east central Nebraska...
Douglas County in east central Nebraska...
* Until 1015 PM CDT.
* At 923 PM CDT, a severe thunderstorm was located over western
Omaha, moving east at 25 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Trained weather spotters.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
Omaha, La Vista and Ralston around 930 PM CDT.
Other locations in the path of this severe thunderstorm include
Council Bluffs and Treynor.
This includes the following highways...
Interstate 29 between mile markers 39 and 68.
Interstate 80 in Iowa between mile markers 1 and 17.
Interstate 80 in Nebraska between mile markers 430 and 454.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and will lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4111 9561 4106 9601 4107 9604 4104 9611
4102 9629 4138 9629 4149 9568 4128 9559
TIME...MOT...LOC 0223Z 271DEG 23KT 4128 9609
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Kern3 follow-up statements
795
WWUS53 KOAX 080241
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
941 PM CDT Sat Aug 7 2021
IAC129-155-NEC055-153-177-080315-
/O.CON.KOAX.SV.W.0128.000000T0000Z-210808T0315Z/
Mills IA-Pottawattamie IA-Sarpy NE-Washington NE-Douglas NE-
941 PM CDT Sat Aug 7 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR NORTHWESTERN MILLS...WESTERN POTTAWATTAMIE...SARPY...SOUTHEASTERN
WASHINGTON AND DOUGLAS COUNTIES...
At 941 PM CDT, a severe thunderstorm was located over eastern Omaha,
moving east at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Council Bluffs and Treynor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4111 9561 4106 9601 4107 9604 4104 9611
4102 9629 4138 9629 4149 9568 4128 9559
TIME...MOT...LOC 0241Z 271DEG 23KT 4128 9593
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Kern072
WWUS53 KOAX 080250 CCA
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
950 PM CDT Sat Aug 7 2021
IAC129-155-NEC055-153-177-080330-
/O.COR.KOAX.SV.W.0128.000000T0000Z-210808T0315Z/
Mills IA-Pottawattamie IA-Sarpy NE-Washington NE-Douglas NE-
950 PM CDT Sat Aug 7 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR NORTHWESTERN MILLS...WESTERN POTTAWATTAMIE...SARPY...SOUTHEASTERN
WASHINGTON AND DOUGLAS COUNTIES...
At 950 PM CDT, a severe thunderstorm was located over Bellevue, or 10
miles southeast of Omaha, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Omaha, Council Bluffs, Bellevue, Papillion, La Vista, Ralston,
Gretna, Springfield, Treynor, Underwood, Waterloo, Cedar Creek,
Elkhorn, Millard, Offutt AFB, Carter Lake, Bennington, Boys Town,
Crescent and Silver City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and has lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4111 9561 4106 9601 4107 9604 4104 9611
4102 9629 4138 9629 4149 9568 4128 9559
TIME...MOT...LOC 0241Z 271DEG 20KT 4128 9593
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Kern141
WWUS53 KOAX 080311
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
1011 PM CDT Sat Aug 7 2021
IAC129-155-NEC055-153-177-080320-
/O.EXP.KOAX.SV.W.0128.000000T0000Z-210808T0315Z/
Mills IA-Pottawattamie IA-Sarpy NE-Washington NE-Douglas NE-
1011 PM CDT Sat Aug 7 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MILLS...WESTERN
POTTAWATTAMIE...SARPY...SOUTHEASTERN WASHINGTON AND DOUGLAS COUNTIES
WILL EXPIRE AT 1015 PM CDT...
The storm which prompted the warning has weakened below severe
limits. Therefore, the warning will be allowed to expire. However
heavy rain and flash flooding are still possible.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
southwestern Iowa...and southeastern and east central Nebraska.
LAT...LON 4111 9561 4106 9601 4107 9604 4104 9611
4102 9629 4138 9629 4149 9568 4128 9559
TIME...MOT...LOC 0310Z 271DEG 20KT 4128 9573
$$
KernWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 6:29 PM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Aug 7, 6:29 PM CDT, 2 hours 55 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 629 PM CDT Sat Aug 7 2021 ...Updated Aviation Forecast Discussion... .DISCUSSION... Issued at 243 PM CDT Sat Aug 7 2021 A complex severe weather scenario has been unfolding this morning, largely due to the plentiful cloud cover and the convection that occurred earlier this morning. As we go further into the afternoon, ML CAPE values are expected to increase to around 3500 J/kg, with effective bulk shear values ranging from 20 to 30 kts by the time convection gets to eastern Nebraska and southwestern Iowa. Visible satellite shows developing cumulus in south-central Nebraska into Kansas, and this area will serve as the starting point for convection this evening. These storms are expected to begin after 5 PM in a discrete mode with hail being the primary threat. Veering low-level wind profiles, and enhanced 0-3 km shear suggest that there is also a limited tornado threat associated with the initial cells in that same area. These cells are then expected to evolve into a larger complex that is expected to begin pushing ENE into eastern Nebraska after 7 PM. As this larger complex forms, the main threat evolves into damaging winds as the storm complex becomes cold-pool dominant. These storms are expected to move eastward towards the Omaha and Lincoln metro areas, with the best timing for each being 10 and 11 PM respectively. These storms will continue east and gradually fizzle out into the middle of the night in central and eastern Iowa. A few light rain showers and rumbles of thunder could last until sunrise Sunday as the back end of the mid-level wave advects through the area. Tomorrow morning, those spotty showers are expected to give way to dry weather and southwesterly winds look to settle in. A return to mostly sunny skies will aid in the return of some warm temperatures, with highs in the upper 80's to low 90's are expected along with heat indices approaching 100 degrees. Monday is expected to hold even warmer temperatures, with areas near the South Dakota border reaching over 100 degrees. Heat indices of 100 to 110 are currently slated for that day, and could necessitate a Heat Advisory if the forecast remains on track. Tuesday a mid- level shortwave trough is expected to pass through the northern CONUS and may be the next chance at severe weather for the area, as it drags a cold front eastward. How far south this frontal zone extends is still in flux, and the location will likely dictate what kind of hazards we expect. Wednesday into the weekend, highs in the 90's on Wed/Thu will give way to cooler weather Fri/Sat as the mid-level flow transitions to northwesterly flow. Several shortwave impulses are depicted by the global deterministic models, and may drive low-end shower and storm chances in the extended forecast. While nothing looks like a soaker, some kind of rainfall will be greatly appreciated. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 615 PM CDT Sat Aug 7 2021 Mostly VFR conditions are expected however through 07z there is a good chance of variable conditions in and around thunderstorms with gusty strong winds. Intermittent MVFR cigs are possible through 07z. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && DISCUSSION...Petersen AVIATION...Kern
Hazardous weather outlook, Aug 7, 3:45 PM CDT, 5 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 345 PM CDT Sat Aug 7 2021 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-081045- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 345 PM CDT Sat Aug 7 2021 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Sunday There is a slight risk of severe thunderstorms this afternoon and continuing overnight. Large hail is the primary hazard with the initial storm development this afternoon, with damaging winds the more likely severe hazard during the evening and overnight. Storms are forecast to develop in central Nebraska early this evening where instability and shear are maximized along an approaching cold front. These storms are expected to congeal into a larger cluster, then sweep east across eastern Nebraska and western Iowa through the late evening and overnight. .DAYS TWO THROUGH SEVEN...Sunday night through Saturday There is a marginal risk of severe thunderstorms Sunday afternoon in parts of far southeast Nebraska and southwest Iowa. Severe thunderstorms are also possible Monday night and Tuesday as a cold front moves into the Plains. Otherwise hot and muggy weather will return to the region this Sunday and Monday. Heat index values are currently expected to reach or exceed 105 on Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Aug 7, 9:16 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
916 PM CDT SAT AUG 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0909 PM HAIL 2 E BOYS TOWN 41.26N 96.10W
08/07/2021 E0.88 INCH DOUGLAS NE PUBLIC
&&
DEWALDLocal storm report, Aug 7, 9:17 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
917 PM CDT SAT AUG 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 PM FLASH FLOOD 1 SSW GRETNA 41.13N 96.25W
08/07/2021 SARPY NE TRAINED SPOTTER
WATER UP TO THE CURBS ALONG HIGHWAY 6.
&&
DEWALDLocal storm report, Aug 7, 9:20 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
920 PM CDT SAT AUG 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0909 PM TSTM WND GST 1 W OMAHA 41.26N 96.03W
08/07/2021 M55 MPH DOUGLAS NE MESONET
&&
DEWALDLocal storm report, Aug 7, 9:21 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
921 PM CDT SAT AUG 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0919 PM FLASH FLOOD 3 SE OMAHA 41.23N 95.98W
08/07/2021 DOUGLAS NE PUBLIC
STREET ROAD FLOODING. VEHICLE STRANDED.
&&
DEWALDLocal storm report, Aug 7, 9:23 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
923 PM CDT SAT AUG 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 PM HEAVY RAIN 1 W MILLARD 41.20N 96.18W
08/07/2021 M2.08 INCH DOUGLAS NE PUBLIC
MEASURED IN 30 MINUTES.
&&
DEWALDLocal storm report, Aug 7, 9:24 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
924 PM CDT SAT AUG 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 PM TSTM WND DMG FAIRBURY 40.14N 97.18W
08/07/2021 JEFFERSON NE EMERGENCY MNGR
NUMEROUS TREES DOWN. PEAK WIND OF 53 MPH SO
FAR.
&&
DEWALDThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:23 PM CDT | Special Weather Statement | OAX | Platte | 52 min |
| Aug 7, 7:29 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Saunders | 46 min |
| Aug 7, 7:56 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Douglas, Sarpy, Saunders | 49 min |
| Aug 7, 8:10 PM CDT | Severe Thunderstorm Warning | OAX | Butler | 50 min |
| Aug 7, 8:23 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Sarpy, Saunders | 22 min |
| Aug 7, 8:29 PM CDT | Severe Thunderstorm Warning | OAX | Saunders | 31 min |
| Aug 7, 8:33 PM CDT | Areal Flood Advisory | OAX | Butler, Colfax, Lancaster, Platte, Saunders, Seward | 4 hr |
| Aug 7, 8:39 PM CDT | Areal Flood Advisory | OAX | Douglas, Sarpy | 3 hr |
| Aug 7, 8:41 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Douglas, Lancaster, Sarpy, Saunders | 49 min |
| Aug 7, 8:50 PM CDT | Areal Flood Advisory | OAX | Douglas, Sarpy, Saunders | 3 hr |
| Aug 7, 8:50 PM CDT | Severe Thunderstorm Warning | OAX | Douglas | 40 min |
| Aug 7, 8:55 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Saunders | 35 min |
| Aug 7, 9:05 PM CDT | Flash Flood Warning | OAX | Butler, Colfax, Douglas, Sarpy, Saunders | 4 hr |
| Aug 7, 9:09 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson, Saline | 51 min |
| Aug 7, 9:35 PM CDT | Flash Flood Warning | OAX | Douglas, Sarpy | 3 hr |
| Aug 7, 9:37 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Lancaster, Saunders, Seward | 22 min |
| Aug 7, 9:49 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson, Johnson, Pawnee | 41 min |
| Aug 7, 9:54 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Lancaster, Saunders | 17 min |
| Aug 7, 9:59 PM CDT | Severe Thunderstorm Warning | OAX | Butler | 27 min |
| Aug 7, 10:25 PM CDT | Flash Flood Warning | OAX | Cass, Lancaster, Otoe, Sarpy, Saunders, Seward | 2 hr |
| Aug 7, 10:30 PM CDT | Flash Flood Warning | OAX | Douglas | 89 min |
| Aug 7, 10:38 PM CDT | Severe Thunderstorm Warning | OAX | Johnson, Nemaha, Otoe | 52 min |
| Aug 7, 11:10 PM CDT | River Flood Warning | OAX | Saunders | 13 hr |
| Aug 8, 12:41 AM CDT | Areal Flood Warning | OAX | Butler, Cass, Colfax, Douglas, Lancaster, Otoe and 4 more | 12 hr |
| Aug 8, 2:37 PM CDT | Heat Advisory | OAX | Butler, Cass, Colfax, Dodge, Douglas, Gage and 13 more | 54 hr |
| Aug 7, 11:25 PM CDT | Severe Thunderstorm Warning | OAX | Fremont, Mills, Montgomery, Page | 36 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2021Severe Thunderstorm Warnings in Iowa, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.